Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 20, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 3, 2010, 3:09 AM MDT for 24 counties in North Dakota. It took effect at Nov 3, 2010, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2010, 3:09 AM MDT (09:09 UTC)
- In effect from
- Nov 3, 2010, 11:00 AM MDT
- Expired
- Nov 3, 2010, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
All 24 counties
Adams County, ND, Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 52 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2426 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS73 KBIS 030909 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT WED NOV 3 2010 ...WIND ADVISORY THIS AFTERNOON FOR SOUTHEASTERN NORTH DAKOTA... .A LARGE AND STRONG HIGH PRESSURE SYSTEM CENTERED OVER SOUTHERN BRITISH COLUMBIA TO WESTERN MONTANA AND WYOMING THIS MORNING IS FORECAST TO PUSH EASTWARD TOWARDS THE WESTERN DAKOTAS. STRONG NORTHWEST WINDS ALOFT ASSOCIATED WITH AN UPPER LEVEL JET WILL LINK WITH THE SURFACE WINDS LATER THIS MORNING...AND BY THIS AFTERNOON THE NORTHWEST WINDS OVER THE JAMES RIVER BASIN ARE FORECAST TO RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. PEOPLE ACROSS NORTH DAKOTA...ESPECIALLY IN THE SOUTHEAST...SHOULD PREPARE FOR STRONG NORTHWEST WINDS. TRAVELERS ACROSS THE STATE SHOULD BE CAUTIOUS WHILE DRIVING...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. THE STRONG WINDS ARE EXPECTED TO DECREASE THIS EVENING AS THE UPPER LEVEL JET SHIFTS EASTWARD AND AS WINDS ALOFT DECOUPLE FROM THE SURFACE. NDZ025-037-047-048-050-051-031715- /O.NEW.KBIS.WI.Y.0020.101103T1700Z-101104T0000Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 409 AM CDT WED NOV 3 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * NORTHWEST WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY AROUND NOON TODAY. THE STRONG WINDS SHOULD SUBSIDE THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. * DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
2 follow-up statements
722 WWUS73 KBIS 031340 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 840 AM CDT WED NOV 3 2010 ...WIND ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA... .A STRONG HIGH PRESSURE SYSTEM CENTERED OVER SOUTHERN BRITISH COLUMBIA TO WESTERN MONTANA AND WYOMING IS FORECAST TO PUSH EASTWARD TOWARDS THE WESTERN DAKOTAS TODAY. STRONG NORTHWEST WINDS ABOVE THE GROUND WILL RESULT IN WINDY CONDITIONS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 45 MPH BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING. TRAVELERS ACROSS THE STATE SHOULD BE CAUTIOUS WHILE DRIVING...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. NDZ003>005-010>013-018>023-033>036-041-042-044>046-032100- /O.EXA.KBIS.WI.Y.0020.101103T1700Z-101104T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-STARK-MORTON-BURLEIGH-KIDDER- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...NEW TOWN... MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...DICKINSON...MANDAN...BISMARCK... STEELE...MOTT...ELGIN...HETTINGER...FORT YATES...LINTON 840 AM CDT WED NOV 3 2010 /740 AM MDT WED NOV 3 2010/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH BY LATE MORNING. * DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ025-037-047-048-050-051-032100- /O.CON.KBIS.WI.Y.0020.101103T1700Z-101104T0000Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 840 AM CDT WED NOV 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH BY NOON TODAY. * DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
397 WWUS73 KBIS 031839 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 139 PM CDT WED NOV 3 2010 ...WIND ADVISORY CONTINUES FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING... .A STRONG HIGH PRESSURE SYSTEM CENTERED OVER NORTH CENTRAL MONTANA COMBINED WITH LOW PRESSURE OVER THE GREAT LAKES CONTINUES TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH EARLY EVENING. THESE STRONG WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. TRAVELERS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD BE CAUTIOUS WHILE DRIVING...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. NDZ003>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 040000- /O.CON.KBIS.WI.Y.0020.000000T0000Z-101104T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...NEW TOWN... MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 139 PM CDT WED NOV 3 2010 /1239 PM MDT WED NOV 3 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * SUSTAINED NORTHWEST WINDS WILL CONTINUE BETWEEN 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. * DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:37 AM MDT, 32 minutes earlier.
Area forecast discussion, Nov 3, 2:37 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 337 AM CDT WED NOV 3 2010 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN FORECAST PROBLEM IN THE SHORT TERM IS WIND AND TEMPERATURES. OVERALL EXPECT A MAINLY CLEAR SKIES IN THE SHORT TERM PERIOD. CURRENTLY...A COLD FRONT HAD PASSED THROUGH THE STATE TUESDAY AND HIGH PRESSURE WAS CENTERED OVER SOUTHERN BRITISH COLUMBIA/SASKATCHEWAN. WEST TO NORTHWEST WINDS THIS MORNING OVER THE STATE RANGED FROM 5 TO 20 MPH. A SHARP UPPER LEVEL RIDGE AXIS OVER THE ROCKIES HAS SET UP AND EXTENDED INTO FAR NORTHWESTERN CANADA...WITH STRONG NORTHWEST FLOW ALOFT OVER THE CANADIAN FRONT RANGE AND INTO THE DAKOTAS. THE UPPER LEVEL JET IS FORECAST TO EXTEND FROM NORTHERN ALBERTA ACROSS SASKATCHEWAN AND INTO EASTERN NORTH DAKOTA AND WESTERN/SOUTHERN MINNESOTA TODAY. STRONG UNIDIRECTIONAL FLOW WITH NORTHWEST WINDS FROM THE SURFACE TO THE UPPER LEVELS OF THE TROPOSPHERE WILL RESULT IN MOMENTUM TRANSFER TO THE SURFACE. FORECAST H850 WINDS FROM THE NAM MODEL SUGGEST A 50 KNOT WIND CORRIDOR FROM BOTTINEAU/MINOT TO JAMESTOWN AT NOON TODAY...WITH A 40 KNOT CORRIDOR BY SUNSET FROM DEVILS LAKE TO JAMESTOWN. THE GFS IS NOT AS STRONG...KEEPING THE H850 WINDS AT 40-45 KNOTS. WINDY STATEWIDE BUT THE STRONGEST WINDS SHOULD BE OVER THE EASTERN HALF OF THE STATE. EXPECTING 20 TO 30 MPH NORTHWEST WINDS IN THE WEST...AND 25 TO 35 MPH WINDS WITH GUSTS OVER 45 MPH IN THE EAST. WILL ISSUE WIND ADVISORY FOR THE JAMESTOWN AREA FOR THIS AFTERNOON. REASONABLY WARM TODAY...BUT NOT AS WARM AS YESTERDAY BECAUSE OF THE COLD FRONTAL PASSAGE. EXPECTING HIGHS FROM THE UPPER 40S IN THE DEVILS LAKE BASING TO THE UPPER 50S FAR SOUTHWEST AND SOUTH CENTRAL. ON THURSDAY THE STRONG UPPER LEVEL JET SHIFTS EASTWARD INTO MINNESOTA. THE AXIS OF THE COOL CANADIAN SURFACE HIGH THURSDAY MORNING SHOULD EXTEND FROM SASKATCHEWAN TO THE WESTERN BORDER OF THE DAKOTAS AND THE EASTERN BORDER OF MONTANA/WYOMING. THE HIGH MOVES EASTWARD INTO THE RED RIVER VALLEY THURSDAY NIGHT. A COOLER DAY THURSDAY WITH LIGHT WINDS. EXPECTING HIGHS FROM 40 IN THE TURTLE MOUNTAINS TO THE LOWER 50S FAR SOUTHWEST. FRIDAY THE UPPER LEVEL RIDGE AXIS WEAKENS AND MOVES EAST AND IS OVER THE DAKOTAS BY SATURDAY MORNING. MEANWHILE LOW PRESSURE IN THE LEE OF THE ROCKIES DEVELOPS. EXPECT SOUTH WINDS FRIDAY WITH WARMER CONDITIONS...WITH HIGHS FROM THE MID 40S TURTLE MOUNTAINS TO THE JAMES RIVER BASIN TO THE LOWER 60S IN THE SOUTHWEST. .LONG TERM...SUNDAY THROUGH WEDNESDAY... MEDIUM RANGE MODELS IN AGREEMENT WITH PROGRESSIVE RIDGING OVER NORTHERN PLAINS ON SUNDAY MOVING EAST AND SLOWLY ERODING AS UPSTREAM SHORTWAVES TOP RIDGE. PATTERN TRANSITIONS TO MERIDIONAL TROUGH OVER THE CENTRAL PARTS OF NORTH AMERICA BY THE END OF EXTENDED GRIDS. 12Z ECMWF SLIGHTLY FASTER WITH MOVEMENT OF SHORTWAVES IN TROUGH WITH MID LEVEL TROUGH AT 12Z WEDNESDAY OVER RED RIVER VALLEY OF THE NORTH WHILE GFS SIGNIFICANTLY SLOWER...LINGERING TROUGH AXIS OVER INTER MOUNTAIN/FOUR CORNERS AREA AT THAT TIME. WITH EITHER SCENARIO WEATHER WILL BECOME MORE UNSETTLED BY THE MIDDLE OF NEXT WEEK THOUGH AS SOUTHWEST FLOW DEVELOPS. DETAILS OF QPF AND SURFACE LOWS REMAIN AT ODDS IN MODEL SOLUTIONS. && .AVIATION... MID LEVEL CLOUDS OVER TAF SITES TONIGHT WITH WIND SPEEDS BIGGEST CONCERN FOR DAYTIME HOURS OF TAF TOMORROW. NAM BUFR SOUNDINGS INDICATE SOMEWHAT STRONGER WINDS THAT NUMERICAL GUIDANCE AND WILL CONTINUE ONGOING TREND OF 20 TO 30 KNOTS DURING PEAK HEATING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR NDZ025-037-047-048-050-051. && SHORT TERM...JV LONG TERM/AVIATION...HAW
Hazardous weather outlook, Nov 2, 4:09 AM MDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT TUE NOV 2 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 509 AM CDT TUE NOV 2 2010 /409 AM MDT TUE NOV 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.